Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 3:36 PM EDT for Franklin County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 3:36 PM EDT (19:36 UTC)
- Expired
- Jun 12, 2001, 4:45 PM EDT
- In force
- 69 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 121938 SVRCTP PAC055-122045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN PENNSYLVANIA * UNTIL 445 PM EDT. * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF MERCERSBURG...OR 17 MILES WEST OF GREENCASTLE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERCERSBURG AT 345 PM. GREENCASTLE AT 405 PM. WAYNESBORO AND WAYNE HEIGHTS AT 430 PM. ROUZERVILLE AT 435 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. GRUMM $$ LAT...LON 3996 7803 3980 7812 3952 7746 3976 7732
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:53 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 12, 2:53 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUN 12 2001 WORK ZONES OUT SOON.... CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS. SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN PORTION OF THE CWA. MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF TROPICAL REMAINS UP THE EAST COAST. OTHER THEN A POSSIBLE WEAK SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK. STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND IN INCREASE IN HUMIDITY. .CTP...NONE. ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 64 min |
| Jun 12, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 74 min |
| Jun 12, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 69 min |
| Jun 12, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 25 min |
| Jun 12, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 76 min |
| Jun 12, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Union | 62 min |
| Jun 12, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 33 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 47 min |
| Jun 12, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 58 min |
| Jun 12, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 62 min |
| Jun 12, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 66 min |
| Jun 12, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 62 min |
| Jun 12, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 61 min |
| Jun 12, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 59 min |
| Jun 12, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.